Antiphospholipid antibody syndrome secondary to trimethoprim/sulfamethoxazole

Silverberg, J.I.; Votava, H.J.; Smith, B.L.

Journal of Drugs in Dermatology Jdd 11(9): 1117-1118

2012


ISSN/ISBN: 1545-9616
PMID: 23135659
Document Number: 11010
Antiphospholipid antibody syndrome (APS) results from autoantibodies to cell surface phospholipids or phospholipid-binding proteins resulting in clotting anomalies and can have devastating sequelae, including stroke, deep venous thrombosis, pulmonary embolism, and recurrent spontaneous abortions. However, cutaneous manifestations are the first sign of APS in up to 41% of patients. We present a case report of APS that developed several days after taking trimethoprim/sulfamethoxazole. The clinical and pathological features of this unique presentation, differential diagnoses, and treatments are discussed.

Document emailed within 1 workday
Secure & encrypted payments

Antiphospholipid antibody syndrome secondary to trimethoprim/sulfamethoxazole